MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID® CPS® ELITE AGAR; CHROMID CPS ELITE OPAQUE 100PL - 416173

BIOMÉRIEUX, SA CHROMID® CPS® ELITE AGAR; CHROMID CPS ELITE OPAQUE 100PL - 416173
Catalog Number 416173
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: isolation, enumeration, and direct or presumptive identification of urinary tract infection organisms.This medium is an isolation, enumeration, and identification medium for urine specimens.This medium enables: the microbial enumeration of the specimen by means of standardized inoculation methods.The direct identification of escherichia coli.The presumptive identification of the following bacterial species or genera:1, 2 enterococcus; klebsiella, enterobacter, serratia, citrobacter (kesc); proteus, morganella, providencia (pmp).Issue description: a customer in france notified biomérieux of no characteristic color with klebsiella pneumoniae strain (urine sample) in association with chromid cps elite opaque 100pl (ref.416173, lot 1011288120, exp date.10-aug-2025) the customer stated that he had klebsiella strain with pink color in association with chromid cps elite opaque 100pl (ref.416173).Note: as chromid cps elite opaque 100p (ref.416173) is for the direct identification of escherichia coli, red to burgundy colonies are identified as e.Coli without additional tests.And spontaneous blue to green coloration of strains indicated the presence of kesc (klebsiella, enterobacter, serratia, citrobacter).The sample was an urine sample from a patient with klebsiella urinary tract infections.Customer performed additional testing (maldi-tof identification) which gave klebsiella strain (the species was not indicated by the customer).Biomérieux global customer service indicated that this is the only case for this kind of issue for this lot.Nevertheless, gcs has organized a field return of the customer strain to biomérieux site and will run an investigation.There is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.
 
Additional Manufacturer Narrative
Context: a customer in france notified biomérieux of "no characteristic color" with klebsiella pneumoniae strain (urine sample) in association with chromid cps elite opaque 100pl (ref.416173, lot 1011288120, exp date.10-aug-2025).Investigation: batch history record and complaint trend analysis.There is no capa related to the customer¿s complaint recorded.A complaint history review was completed for this issue concluded with no implication of a trend.This complaint has not been identified as a systemic quality issue.Investigation results: lot number record analysis.The lot number 1011288120, reference 416173, was manufactured on the 14-april-2025 and (b)(4) kits were released with an expiry date of 10-aug-2025.All manufacturing data were reviewed such as, preparation of the media, filling step, weight / appearance control card and all parameters are within specifications.To release the product, technical laboratory quality controls were performed on samples that were manufactured at different manufacturing times.The samples were tested for the product's appearance, ph, microbiology state and microbiological activity.All the controls performed complied with specifications.The laboratory technical quality controls also complied with specifications for microbiological activity for all the quality control strains tested: escherichia coli atcc 25922: good growth, burgundy colonies, escherichia coli 9909604: good growth, burgundy colonies, klebsiella pneumoniae atcc 13883: good growth, blue-green colonies, proteus mirabilis atcc 12453: good growth, beige colonies with brown halo, enterococcus faecalis atcc 29212: good growth, turquoise colonies, streptococcus agalactiae atcc 12386: good growth, blue-violet color, staphylococcus aureus atcc 25923: good growth, colorless colonies.There are no non-conformities linked with manufacturing and/or any type of observation that could explain the issue during production and at release of the lot.2.Retained samples analysis.Biomérieux retains sample plates of every lot number released to the market.The retained samples of the impacted lot 1011288120 were tested according to the quality control protocol used to release the lots.Following 20-28h of incubation at 33-37°c, the results obtained complied with the specifications: escherichia coli atcc® 25922: good growth and burgundy color, escherichia coli 9909604: good growth and pink color, proteus mirabilis atcc® 12453: good growth and beige colonies with brown halo, enterococcus faecalis atcc® 29212: good growth and turquoise color, streptococcus agalactiae atcc® 12386: good growth with blue-violet color, staphylococcus aureus atcc® 25923: good growth with colorless color, klebsiella pneumoniae atcc® 13883: good growth.Blue-green colonies, all results concerning numeration, colony size and enzymatic activity were as the ones expected prior to its releasing.To conclude, the customer issue is not reproduced.The results complied with specifications for the impacted lot 1011288120, particularly for the strain escherichia coli atcc 25922 and the strain klebsiella pneumoniae atcc® 13883 with the presence of typical colonies, specific of the enzymatic activity.3.Returned patient strain analysis the returned patient strain was tested with retained sample plates of impacted lot 1011288120 and the result obtained was pink to burgundy colonies after 18-24 hours of incubation at 33-37°c.Investigation unit reproduced the production of pink to burgundy colonies for the returned patient strain.The pink to burgundy colonies were identified with maldi-tof mass spectrometry system and the result is klebsiella pneumoniae.Biochemical characteristics of this strain were also determined with vitek 2 system which allow to define the enzymatic profile.The enzymatic profile of the strain in question is atypical and this could explain why characteristic blue to green colored colonies do not develop for this strain of the kesc group.This strain expresses - galactosidase activity that hydrolyzes the chromogenic substrate in the media therefore, pink colored colonies develop.The package insert describes that for strains of the kesc group, spontaneous blue to green coloration is observed for strains producing ¿glucosidase.Conclusion: the lot number record analysis indicated that the impacted lot number 1011288120, reference 416173, complied with biomérieux specifications and neither non-conformances nor deviations were recorded during the manufacturing process and at release of this lot.The complaint review indicates that no other complaint was registered against lot number 1011288120 for colony color issue.The retained samples of the impacted lot 1011288120 were tested according to the quality control protocol used to release the lots.The results comply with specifications, particularly for the strain escherichia coli atcc 25922 and the strain klebsiella pneumoniae atcc 13883 with the presence of typical colonies, specific of the enzymatic activity.The returned patient strain was tested with maldi-tof and vitek 2 systems.The identification was confirmed: klebsiella pneumoniae that produced pink to burgundy colonies on retained plates of the impacted lot.The "no characteristic color" is explained by the atypical enzymatic profile since this strain express - galactosidase activity instead of ¿glucosidase.In the package insert of the product this situation is already mentioned: ¿certain species may produce colonies of the same characteristic color as e.Coli.¿.

Brand Name
CHROMID® CPS® ELITE AGAR
Common Device Name
CHROMID CPS ELITE OPAQUE 100PL - 416173
Manufacturer (Section G)
BIOMÉRIEUX, SA
isaac newton, 6
madrid
SP  
Manufacturer Contact
céline lacroix gimon
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key22392785
Report Number3009307598-2025-00001
Device Sequence Number9060545
Product Code JXA
UDI-Device Identifier03573026443917
UDI-Public03573026443917
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Catalogue Number416173
Device Lot Number1011288120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown